Alert archive / Kansas / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 150, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 14, 2007, 2:44 PM CDT for Gove County, Kansas. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2007, 2:44 PM CDT (19:44 UTC)
- Expired
- Jul 14, 2007, 3:15 PM CDT
- In force
- 31 min
- Issued by
- NWS Goodland, KS
- Area
- Counties, with a storm outline in the text
County Gove County, KS
The radar
The Goodland radar (KGLD), 121 km from the middle of the area, began a volume at 19:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.7 hours before the alert went out and 126 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 304 J/kg
- Mixed-layer CIN
- -183 J/kg
- Mixed-layer LCL
- 1505 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 141944 SVRGLD KSC063-142015- /O.NEW.KGLD.SV.W.0150.070714T1944Z-070714T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 244 PM CDT SAT JUL 14 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTH CENTRAL GOVE COUNTY IN WEST CENTRAL KANSAS... * UNTIL 315 PM CDT * AT 238 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL GOVE COUNTY...OR ABOUT 11 MILES SOUTH OF GOVE...MOVING SOUTHEAST AT 5 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... RURAL SOUTHERN GOVE COUNTY AROUND 300 PM CDT... LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036 $$ DLF
2 follow-up statements
000 WWUS53 KGLD 141958 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 154 PM MDT SAT JUL 14 2007 KSC063-142015- /O.CON.KGLD.SV.W.0150.000000T0000Z-070714T2015Z/ GOVE KS- 254 PM CDT SAT JUL 14 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 PM CDT FOR SOUTH CENTRAL GOVE COUNTY... AT 254 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED OVER SOUTH CENTRAL GOVE COUNTY...OR ABOUT 13 MILES SOUTH OF GOVE...MOVING SOUTHEAST AT 5 MPH. THE SEVERE THUNDERSTORM WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036 $$ DLF
000 WWUS53 KGLD 142010 SVSGLD SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 208 PM MDT SAT JUL 14 2007 KSC063-142018- /O.EXP.KGLD.SV.W.0150.000000T0000Z-070714T2015Z/ GOVE KS- 308 PM CDT SAT JUL 14 2007 ...THE SEVERE THUNDERSTORM WARNING FOR SOUTH CENTRAL GOVE COUNTY EXPIRES AT 315 PM CDT... THE SEVERE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED AND IS NO LONGER SEVERE. HOWEVER...THUNDERSTORMS ARE EXPECTED TO CONTINE DEVELOPING ACROSS SOUTHERN GOVE COUNTY DURING THE NEXT HOUR. STAY ALERT TO CHANGING WEATHER CONDITIONS AND THE THREAT OF CLOUD-TO-GROUND LIGHTNING. LAT...LON 3887 10041 3887 10066 3870 10069 3870 10036 $$ DLF
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 14, 11:40 AM CDT, 3 hours 4 minutes earlier.
Area forecast discussion, Jul 14, 11:40 AM CDT, 3 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 1040 AM MDT SAT JUL 14 2007 .DISCUSSION...MAIN EMPHASIS TODAY IS WHERE TO PLACE AFTERNOON THUNDERSTORM ACTIVITY. LATEST SURFACE MAP SHOWS TROUGH OF LOW PRESSURE FROM OMAHA TO HILL CITY TO LEOTI MOVING SOUTH. THIS WILL BE MAIN FOCUS FOR ANY SCATTERED AFTERNOON THUNDERSTORMS WHICH WILL REMAIN ACROSS EXTREME SOUTHERN COUNTIES AFTER 21Z. BY 00Z FEEL WEAK CONVERGENCE ALONG THIS FEATURE WILL SOUTH OF OUR WARNING AREA. MADE MINOR ADJUSTMENTS IN HOURLY TEMPERATURE GRIDS TO ACCOUNT FOR CURRENT TRENDS AND RAISED HIGH TEMPERATURES A DEGREE OR TWO SINCE READINGS ARE CURRENTLY IN MIDDLE 80S WITH A LOT OF SUN. ADJUSTED POP AND WEATHER GRIDS TO PLACE AFTERNOON THUNDERSTORM ACTIVITY ABOUT ONE COUNTY FURTHER SOUTH THAN PREVIOUS FORECAST...OR ALONG A HILL CITY TO LEOTI LINE AND SOUTH. MORNING SOUNDING ANALYSIS SHOWED MODERATE INSTABILITY WITH A LITTLE BIT OF CIN...IN THE -10 TO -15 RANGE. BUT WITH A LACK OF SURFACE FOCUS MOST AREAS...NO UPPER SUPPORT AND WEAK SURFACE RIDGING WORKING IN FROM THE NORTH THIS AFTERNOON...FEEL THE SURFACE TROUGH WILL BE THE ONLY AREA FOR THUNDERSTORM INITIATION LATER TODAY. && .AVIATION...VFR CONDITIONS ARE EXPECTED TO PREVAIL AT THE KGLD AND KMCK TERMINALS THROUGH THE DAY. SURFACE TROUGH CURRENTLY LIES FROM JUST NORTH OF HILL CITY SOUTHWEST TO LEOTI AND WILL CONTINUE TO MOVE SOUTH THIS AFTERNOON. SCATTERED THUNDERSTORMS ARE EXPECTED ALONG THE SURFACE TROUGH AFTER 21Z. ACTIVITY WILL REMAIN SOUTH OF KGLD/KMCK TERMINALS. ANY THUNDERSTORM ACTIVITY WILL BE ACCOMPANIED BY GUSTY WINDS AND LARGE HAIL. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DLF
Hazardous weather outlook, Jul 14, 11:53 AM CDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1053 AM MDT SAT JUL 14 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-151430- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1053 AM MDT SAT JUL 14 2007 /1153 AM CDT SAT JUL 14 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON GENERALLY SOUTH AND EAST OF A LINE FROM TRIBUNE TO RUSSELL SPRINGS TO GOVE TO HILL CITY. THUNDERSTORMS ARE FORECAST TO DEVELOP ALONG A SURFACE TROUGH OF LOW PRESSURE IN THAT VICINITY AFTER ABOUT 2 PM MDT...3 PM CDT. ANY THUNDERSTORMS WHICH DEVELOP ARE EXPECTED TO BE WIDELY SCATTERED IN NATURE. THUNDERSTORMS WILL BE ACCOMPANIED BY CLOUD-TO-GROUND LIGHTNING...GUSTY WINDS TO 50 MPH AND HAIL TO ONE INCH. ANY THUNDERSTORMS WHICH DEVELOP WILL MOVE SOUTH AROUND 15 MPH...AND BE SOUTH OF THE AREA BY LATE AFTERNOON OR EARLY EVENING. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AFTER 3 PM CDT SOUTH OF A TRIBUNE TO GOVE TO HILL CITY LINE.
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:31 PM CDT | Tornado Warning | GLD | Rawlins | 59 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.